zbMATH — the first resource for mathematics

On spaces of maps from Riemann surfaces to Grassmannians and applications to the cohomology of moduli of vector bundles. (English) Zbl 0625.14026
The paper contains two parts. In the first one, the following result is proved: “Let M be a Riemann surface of genus \(g,\) G(n,m) the Grassmann manifold of n-dimensional quotients of \({\mathbb{C}}^ m\) and k a positive integer with \(k\geq n-2g\). Then the inclusion \(Hol_ d(M,G(n,m))\to Map_ d(M,G(n,m))\) induces cohomology isomorphisms up to dimension \(k- 2m^ 2g\), provided that \(d\geq d_ 0(k,n,g)\). - Here \(Hol_ d\) (resp. \(Map_ d)\) stands for holomorphic (resp. continuous) maps of degree \(d.\) The bound \(d_ 0\) is done explicitly. For maps in the projective space, the result was shown by G. Segal [Acta Math. 143, 39-72 (1979; Zbl 0427.55006)] who conjectured more general results, as the above ones. The proof is done by induction, starting with Segal’s result, and uses extensively holomorphic bundles on M.
One uses all this, and previous technique of the author [“Cohomology of quotients in symplectic and algebraic geometry”, Math. Notes 31 (1984; Zbl 0553.14020)], to rederive in the second part of the paper the formula given by M. F. Atiyah and R. Bott [Philos. Trans. R. Soc. Lond., A 308, 523-615 (1982; Zbl 0509.14014)] for the cohomology of the moduli spaces of holomorphic bundles on curves.
Reviewer: C.Bănică

14M15 Grassmannians, Schubert varieties, flag manifolds
14H10 Families, moduli of curves (algebraic)
14D20 Algebraic moduli problems, moduli of vector bundles
14F05 Sheaves, derived categories of sheaves, etc. (MSC2010)
14L24 Geometric invariant theory
14M17 Homogeneous spaces and generalizations
Full Text: DOI
[1] Atiyah, M. F. andBott, R., ”The Yang-Mills equations over Riemann surfaces”,Phil. Trans. R. Soc. Lond. A 308 (1982), 523–615.
[2] Dold, A.,Lectures on algebraic topoly, Grund. der Math. Wiss. Band 200, Springer-Verlag (1972). · Zbl 0234.55001
[3] Guest, M. A., ”Topology of the space of absolute minima of the energy function”,Amer. J. Math. 106 (1984), 21–42. · Zbl 0564.58014 · doi:10.2307/2374428
[4] Hartman, P.,Ordinary differential equations, Wiley, New York (1964). · Zbl 0125.32102
[5] Harder, G. andNarasimhan, M. S., ”On the cohomology groups of moduli spaces of vector bundles on curves”,Math. Ann. 212 (1975), 215–248. · Zbl 0324.14006 · doi:10.1007/BF01357141
[6] Hilton, P. andReitberg, J., ”On the Zeeman comparison theorem for the homology of quasi-nilpotent fibrations”,Quart. J. Math. 27 (1976), 433–444. · Zbl 0342.55010 · doi:10.1093/qmath/27.4.433
[7] Kirwan, F. C.,Cohomology of quotients in symplectic and algebraic geometry, Mathematical Notes 31, Princeton University Press (1985).
[8] Lojasiewicz, S., ”Triangulation of semi-analytic sets”,Annali Scu. Norm. Sup. Pisa, Sc. Fis. Mat. Ser. 3, v. 18, fast 4, 449–474 (1964). · Zbl 0128.17101
[9] McDuff, D., ”Configuration spaces of positive and negative particles”,Topology,14, (1975), 91–107. · Zbl 0296.57001 · doi:10.1016/0040-9383(75)90038-5
[10] McDuff, D. andSegal, G. B., ”Homology fibrations and the ’group completion’ theorem”,Invent. Math. 31 (1976), 279–284. · Zbl 0312.55021 · doi:10.1007/BF01403148
[11] Milnor, J.,Singular points of complex hypersurfaces, Ann. of Math. Studies 61, P.U.P. (1968). · Zbl 0184.48405
[12] Mumford, D.,Geometric invariant theory, Springer-Verlag, New York (1965). · Zbl 0147.39304
[13] Morse, M.,The calculus of variations in the large, A.M.S. Colloq. Publ.18 (1934). · Zbl 0011.02802
[14] Narasimhan, M. S. andRamanan, S., ”Moduli of vector bundles on a compact Riemann surface”,Ann. Math. 89 (1969), 14–51. · Zbl 0186.54902 · doi:10.2307/1970807
[15] Newstead, P. E.,Introduction to moduli problems and orbit spaces, Tata Inst. Lectures 51, Springer-Verlag, Heidelberg (1978). · Zbl 0411.14003
[16] Segal, G. B., ”The topology of spaces of rational functions”,Acta Math. 143 (1979), 39–72. · Zbl 0427.55006 · doi:10.1007/BF02392088
[17] Sehadri, C. S., ”Space of unitary vector bundles on a compact Riemann surface”,Ann. Math. 85, (1967), 303–336. · Zbl 0173.23001 · doi:10.2307/1970444
[18] Spanier, E. H.,Algebraic Topology, McGraw Hill (1966).
[19] Verdier, J-L. andLe Potier, J., editors, Module de fibrés stables sur les courbes algébriques, Notes de l’Ecole Norm. Sup., Printemps 1983, Progress in Math. 54, Birkhäuser (1985).
[20] Zeeman, E. C., ”A proof of the comparison theorem for spectral sequences”,Proc. Camb. Phil. Soc. 53 (1957), 57–62. · Zbl 0077.36601 · doi:10.1017/S0305004100031984
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.